Top
10
Doctor insights on: Mirtazapine For Insomnia

Share
Dr. Mark Pack
359 doctors shared insights

Mirtazapine (Definition)

Mirtazepine (remeron) is a noradrenergic/specific serotonergic antidepressant [nassa]. It is used for major depressive d/o, various anxiety disorders, chronic pain, and others. In some, it can help ssri-induced sexual dysfunction & "poop out." it can be sedating and also increase appetite -- good for some ...Read more


2

2
I take 15 mg remeron (mirtazapine) for insomnia for one week and a half. I slept great, but the last 2 nights i couldn't sleep at wall. Why?

Physical dependence: A common issue with sedating sleep medications, dependence occurs when your body expects to receive the medication. When the medication is not received, you have the opposite effects. It is not the same as psychological addiction. You can try not to use the remeron/mirtazapine every night, try a lower dose, and be sure to be practicing good sleep hygiene. Alternative sleep aids are also an option. ...Read more

See 1 more doctor answer
3

3
What are the advantages of remeron (mirtazapine) and amitryptaline in insomnia managment ? Which is better ? What time do them take to have effect on insomnia ?

What are the advantages of remeron (mirtazapine) and amitryptaline in insomnia managment ? Which is better ? What time do them take to have effect on insomnia ?

Remeron, (mirtazapine) etc: Both Remeron (mirtazapine) ; amitriptylene can be used to aid sleep. Neither is "better, " but are available for use depending on need of the particular patient. It sounds like you have a significant insomnia problem and need a full evaluation of it rather than trying to cover it up with medications. Please work with your doctor to assess and appropriately treat your sleep problem. Take care. ...Read more

4

4
I was on remeron (mirtazapine) 15 mg for insomnia for 2 months prescribed by a psychiatrist. I tapered for 2 wk and then stopped. I still have insomia . What to do?

Call psychiatrist : If your psychiatrist prescribed you Remeron (mirtazapine) for insomnia and it worked, it's possible, if not likely, that whatever was causing the insomnia is still there. Did your psychiatrist recommend you taper and stop, or did you or someone else recommend that? I explain to my patients that many psychiatric conditions, like many general medical conditions, require long term treatment. ...Read more

See 1 more doctor answer
5

5
My doctor prescribe me seroquel (quetiapine) 500mg, nozinam 50mg and mirtazapine 60mg together for insomnia is it OK and not dangerous to take them together??

More questions: This is not a normal regimen for trouble sleeping. If you have never taken these medicines before, this may be a dangerous plan. If you have taken any or all of these medicines regularly, it may be safe. All of the medicines can cause drowsiness, it may be concerning that you would drive and take these medicines at the same time. ...Read more

6

6
Just starting to lose weight other drugs was on, now dr ad 20mg mirtazapine to cipralex20mg, clonazapam2 for insomnia, appetite. How avoid weight gain?

Weight gain: Unfortunately most psychiatric medication can result in weight gain , but weight gain depends on what we eat , how much we eat and how much we excersize . Eat fruit , vegetable , healthy diet and excersize . Good luck. ...Read more

7

7
I have been on mirtazapine for 6 months (15mg) my insomnia is back after tapering. It's day 7 on 0mg. How long until it stabilise ?

I have been on mirtazapine for 6 months (15mg) my insomnia is back after tapering. It's day 7 on 0mg. How long until it stabilise ?

Depends: Sedation is a common side effect of mirtazapine. It may have helped you with insomnia while you were taking it, but the effect won't last once you stop it. If you continue to have trouble sleeping, see your doctor. There are a number of helpful options for insomnia, including good sleep hygiene, CBT or short-term medications. ...Read more

See 1 more doctor answer
8

8
I am trying to come off Mirtazapine. I have come down from 30mg to 7.5mg but when I go lower ie to 3.75 I get very nauseas and very bad insomnia.

I am trying to come off Mirtazapine. I have come down from 30mg to 7.5mg but when I go lower ie to 3.75 I get very nauseas and very bad insomnia.

Insomnia: You may need another medication to help with your depression and insomnia. If depressed, you may have to try another antidepressant. If only having problems to fall asleep, you may try melatonin or diphenhydramine over the counter. If not improving, you may need the advise of your psychiatrist to diagnose and treat your symptoms. ...Read more

See 1 more doctor answer
9

9
My insomnia improved,but never went away after stopping remeron (mirtazapine) at dr' s order,one yr ago. For the last wk i keep waking up at 3 . What to do?

My insomnia improved,but never went away after stopping remeron (mirtazapine) at dr' s order,one yr ago. For the last wk i keep waking up at 3 . What to do?

Why now?: If your insomnia has been better over the past year, I would wonder why you are waking up right now. Speak with your therapist about anything that may be on your mind or any changes in your life which may be creating stress. ...Read more

10

10
Remeron (mirtazapine) 1wk@15mg, 1wk@30mg, 3d@15=insomnia x3d?! i was only on higher dose 1wk. On med for 2, why sudden mod/sevr dc effects? (going bk to 30 per dr

Remeron (mirtazapine) 1wk@15mg, 1wk@30mg, 3d@15=insomnia x3d?! i was only on higher dose 1wk. On med for 2, why sudden mod/sevr dc effects? (going bk to 30 per dr

Remeron (mirtazapine) and Sleep: Apparently in order to control your insomnia and hopefully help with your depression and possibly even weight issues, your body is telling you it needs 30 mg to sleep. Remeron (mirtazapine) is often more sedating at lower doses than at higher doses, but for you this apparently does not hold. Take the 30 mg as recommended by your doctor. There is no withdrawal from remeron, (mirtazapine) rather just the return of insomnia. ...Read more

Dr. Heidi Fowler
1,635 doctors shared insights

Insomnia (Definition)

Insomnia is a sleep disorder in which you cannot fall or stay asleep. It usually accompanies another sleep, medical, or psychiatric disorder, and can lead to memory impairment, mood changes, and increased risk of ...Read more


Dr. Joseph Weiner
344 doctors shared insights

Remeron (Definition)

Remeron is a serotonin antagonist and reuptake inhibitor which is a kind of ...Read more